Alert archive / Michigan / Red Flag Warnings in 2007

Red Flag Warning 1, NWS Grand Rapids, MI

April 22, 200723 counties in Michigan

NWS Grand Rapids, MI issued this red flag warning at Apr 22, 2007, 2:50 AM EDT for 23 counties in Michigan. It took effect at Apr 22, 2007, 12:00 PM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 22, 2007, 2:50 AM EDT (06:50 UTC)
In effect from
Apr 22, 2007, 12:00 PM EDT
Expired
Apr 22, 2007, 9:00 PM EDT
In force
9 hr
Issued by
NWS Grand Rapids, MI
All 23 counties

Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 06:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 6.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2007-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2007-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2774 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KGRR 220650
RFWGRR

RED FLAG WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
250 AM EDT SUN APR 22 2007

...RED FLAG WARNING IN EFFECT FROM NOON THROUGH 9 PM TODAY FOR ALL
OF SOUTHWEST AND WEST CENTRAL LOWER MICHIGAN DUE TO VERY WARM
TEMPERATURES... LOW HUMIDITY AND GUSTY SOUTH WINDS...

.DRY CONDITIONS WILL CONTINUE THROUGH MID EVENING TODAY. HIGH
TEMPERATURES WILL REACH THE 75 TO 80 DEGREE RANGE THIS AFTERNOON
AND EARLY EVENING. THE WARM READINGS WILL COMBINE WITH LOW
HUMIDITIES AROUND 25 PERCENT AND GUSTY SOUTH WINDS OF 15 TO 25 MPH
TO RESULT IN AN INCREASED FIRE THREAT THIS AFTERNOON AND EVENING.

MIZ037>040-043>046-050>052-056>059-064>067-071>074-221500-
/O.UPG.KGRR.FW.A.0001.070422T1600Z-070423T0100Z/
/O.NEW.KGRR.FW.W.0001.070422T1600Z-070423T0100Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
250 AM EDT SUN APR 22 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM EDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM EDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

TEMPERATURES WILL REACH THE 75 TO 80 DEGREE RANGE THIS AFTERNOON 
AND EARLY EVENING. THE WARM READINGS COMBINED WITH LOW HUMIDITIES
AND GUSTY SOUTH WINDS OF 15 TO 25 MPH WILL PRODUCE AN INCREASED
FIRE THREAT.

STRONG WINDS...COMBINED WITH LOW FUEL MOISTURE AND RELATIVE
HUMIDITIES BELOW 30 PERCENT WILL PRODUCE A HIGH RISK FOR EXPLOSIVE
FIRE GROWTH ACROSS THE WARNING AREA.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

LAURENS
3 follow-up statements
000 
WWUS83 KGRR 221443
RFWGRR

RED FLAG WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1043 AM EDT SUN APR 22 2007

...RED FLAG WARNING IN EFFECT FROM NOON THROUGH 9 PM TODAY FOR
ALL OF SOUTHWEST AND WEST CENTRAL LOWER MICHIGAN DUE TO VERY WARM
TEMPERATURES... LOW HUMIDITY AND GUSTY SOUTH WINDS...

.DRY CONDITIONS WILL CONTINUE THROUGH MID EVENING TODAY. HIGH
TEMPERATURES WILL REACH THE 75 TO 80 DEGREE RANGE THIS AFTERNOON
AND EARLY EVENING. THE WARM READINGS WILL COMBINE WITH LOW
HUMIDITIES AROUND 25 PERCENT AND GUSTY SOUTH WINDS OF 15 TO
25 MPH TO RESULT IN AN INCREASED FIRE THREAT THIS AFTERNOON AND
EVENING.

MIZ037>040-043>046-050>052-056>059-064>067-071>074-222245-
/O.CON.KGRR.FW.W.0001.070422T1600Z-070423T0100Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1043 AM EDT SUN APR 22 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING.

TEMPERATURES WILL REACH THE 75 TO 80 DEGREE RANGE THIS AFTERNOON
AND EARLY EVENING. THE WARM READINGS COMBINED WITH LOW HUMIDITIES
AND GUSTY SOUTH WINDS OF 15 TO 25 MPH WILL PRODUCE AN INCREASED
FIRE THREAT.

STRONG WINDS...COMBINED WITH LOW FUEL MOISTURE AND RELATIVE
HUMIDITIES BELOW 30 PERCENT WILL PRODUCE A HIGH RISK FOR
EXPLOSIVE FIRE GROWTH ACROSS THE WARNING AREA.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS83 KGRR 221947
RFWGRR

RED FLAG WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
347 PM EDT SUN APR 22 2007

...RED FLAG WARNING IN EFFECT UNTIL 9 PM THIS EVENING FOR ALL OF
SOUTHWEST AND WEST CENTRAL LOWER MICHIGAN DUE TO VERY WARM
TEMPERATURES... LOW HUMIDITY AND GUSTY SOUTH WINDS...

.DRY CONDITIONS WILL CONTINUE THROUGH MID EVENING TODAY.
TEMPERATURES NEAR 80 DEGREES AND DEW POINTS IN THE UPPER 30S TO
LOWER 40S HAVE RESULTED IN RELATIVE HUMIDITIES OF 20-25 PERCENT.
COMBINED WITH SOUTH WINDS GUSTING CLOSE TO 30 MPH...AN ENHANCED
FIRE DANGER WILL EXIST THROUGH THE FIRST HALF OF THE EVENING.

MIZ037>040-043>046-050>052-056>059-064>067-071>074-230100-
/O.CON.KGRR.FW.W.0001.000000T0000Z-070423T0100Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
347 PM EDT SUN APR 22 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING.

TEMPERATURES WILL REMAIN IN THE UPPER 70S INTO THE EARLY EVENING
HOURS. SOUTH WINDS GUSTING TO 25-30 MPH WILL COMBINE WITH LOW
RELATIVE HUMIDITIES TO CREATE A HIGH FIRE DANGER LATE THIS
AFTERNOON AND EARLY EVENING.

STRONG WINDS...COMBINED WITH LOW FUEL MOISTURE AND RELATIVE
HUMIDITIES BELOW 30 PERCENT WILL PRODUCE A HIGH RISK FOR
EXPLOSIVE FIRE GROWTH ACROSS THE WARNING AREA.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS83 KGRR 230054
RFWGRR

RED FLAG WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
854 PM EDT SUN APR 22 2007

...RED FLAG WARNING WILL EXPIRED...

.WITH DECREASING WINDS...LOWERING TEMPERATURES AND RISING HUMIDITY
LEVELS THE FIRE DANGER WAS DECREASING THIS EVENING AND THEREFORE
THE RED FLAG WARNING WILL EXPIRED AT 9 PM.

MIZ037>040-043>046-050>052-056>059-064>067-071>074-230200-
/O.EXP.KGRR.FW.W.0001.000000T0000Z-070423T0100Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
854 PM EDT SUN APR 22 2007

...RED FLAG WARNING WILL EXPIRE AT 9 PM EDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM EDT THIS EVENING. 

THE FIRE DANGER WAS DECREASING THIS EVENING AS WINDS SUBSIDE...
TEMPERATURES COOL AND HUMIDITY VALUES INCREASE. SHOWERS ARE
EXPECTED LATE TONIGHT AND EARLY MONDAY AS A COLD FRONT APPROACHES
THE REGION.

$$

JK

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this red flag warning went out at Apr 22, 2:50 AM EDT, 0 minutes earlier.

Area forecast discussion, Apr 22, 2:50 AM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
250 AM EDT SUN APR 22 2007

.SHORT TERM...
MODEL TIME HEIGHT RH PROGS AND IR SAT TRENDS SUGGEST WE WILL HAVE
MOSTLY CLEAR SKIES AGAIN TODAY WITH THE HIGH AMPLITUDE H5 RIDGE AXIS
IN PLACE. FULL SUN AND SSW FLOW WILL ALLOW MAX TEMPS TO REACH THE
MID TO UPPER 70S AND WE WOULD NOT BE SURPRISED TO SEE A FEW 80
DEGREE READINGS BY LATE AFTN/EARLY EVE.

WE STILL FEEL NAM/GFS GUIDANCE IS HIGH (BY AT LEAST 5 TO 10 DEGREES)
WITH DEW PT VALUES PROGGED FOR THIS AFTERNOON AND EVENING. WE EXPECT
FULL SUN AND A VERY WELL MIXED BOUNDARY LAYER TODAY AND WE ARE STILL
IN PRE-GREENUP MODE. THEREFORE WE EXPECT LOW RH VALUES DOWN AROUND
25 PERCENT WHICH IS CERTAINLY LOWER THAN WHAT MODEL GUIDANCE WOULD
SUGGEST. THEREFORE WE WILL UPGRADE TO A RED FLAG WARNING FOR OUR
ENTIRE CWA THIS AFTN/EVE FOR THE COMBINATION OF TEMPS HIGHER THAN 75
DEGREES... MIN RH VALUES OF AROUND 25 PCT AND 15 TO 25 MPH WINDS.

A FEW SHOWERS COULD MOVE INTO OUR WESTERN CWA BY AROUND MIDNIGHT BUT
I EXPECT MOST OF THE SHOWERS AND STORMS TO DEVELOP AFTER 06Z DUE TO
A QUICK INFLUX OF LOW TO MID LEVEL MOISTURE AND ON THE NOSE OF AN
IMPRESSIVE 45 TO 50 KT LLJ. SOME STRONG TO BORDERLINE SVR STORMS ARE
POSSIBLE TOWARDS DAYBREAK MONDAY ESPECIALLY NW OF A LINE FROM AZO TO
MOP.

SHOWERS AND TSTORMS WILL LINGER MONDAY MORNING WITH THE LOW PRESSURE
SYSTEM CENTERED NEAR MADISON WI BY 12Z MON. WE COULD GENERATE SOME
SFC BASED INSTABILITY OUT AHEAD OF THIS SYSTEM ESPECIALLY OVER OUR
FAR EAST/SE CWA SO THIS WILL HAVE TO BE MONITORED CLOSELY. HOWEVER
GIVEN CURRENT MODEL TRENDS AND THE TIMING WE SUSPECT THE BETTER CHC
FOR MORE ROBUST CONVECTIVE DEVELOPMENT WOULD BE SE OF OUR AREA INTO
SE LWR MI AND OHIO MONDAY AFTERNOON. THIS NOTION IS ALSO SUPPORTED
BY THE NEW SPC SWODY2.

NW WIND WILL ADVECT COOLER DRIER AIR IN MONDAY NIGHT AS A SFC RIDGE
BUILDS IN. THE SFC HIGH PRESSURE RIDGE ANCHORED TO OUR NNW WILL
CONTINUE TO PRODUCE DRY WX TUESDAY.

THANKS FOR COORD ON RED FLAG WARNING HEADLINE DTX AND APX.

.LONG TERM...
STILL SOME TIMING DIFFERENCES WITH THE SFC LOW FOR MID-WEEK. THE GFS
AND ECMWF SUGGEST OVERRUNNING RAIN WILL ARRIVE BY 12Z WED BUT THE
DGEX IS SLOWER AND KEEPS TUE NIGHT DRY. WILL KEEP THE CHANCE POPS
GOING ACROSS THE CENTRAL AND SOUTHERN CWA FOR TUE NIGHT AND BUMP UP
POPS A BIT ON WEDNESDAY GIVEN MODEL AGREEMENT THAT PRECIP CAN BE
EXPECTED ACROSS AT LEAST THE SOUTHERN HALF OF THE FORECAST AREA ON
WEDNESDAY.

THE ECWMF IS MORE PROGRESSIVE WITH THE SFC LOW THAN THE GFS AND HAS
SFC RIDGING BUILDING IN LATE THURSDAY WHILE THE GFS AND THE DGEX
SHOW THE LOW LINGERING IN THE GREAT LAKES AREA INTO FRIDAY. DID NOT
MAKE ANY CHANGES TO POPS PAST WED NIGHT WITH NOT MUCH FORECAST
CONFIDENCE AT THAT RANGE GIVEN THE MODEL TIMING DIFFERENCES. NO
SIGNIFICANT CHANGES TO GOING TEMPS PAST MIDWEEK...WHICH WILL DEPEND
ON THE AMOUNT OF CLOUDS AND ANY LINGERING PRECIP.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FOR THE ENTIRE
FORECAST AREA FROM NOON THROUGH 9 PM TODAY.

&&

LAURENS (SHORT TERM)
OSTUNO  (LONG TERM)
Hazardous weather outlook, Apr 21, 6:10 AM EDT, 20 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
610 AM EDT SAT APR 21 2007

LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-221015-
ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND-
HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL-
WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-MASON-LAKE-OSCEOLA-
CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-GRATIOT-
OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-
KALAMAZOO-CALHOUN-JACKSON-
610 AM EDT FRI APR 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN INCREASED FIRE DANGER IS EXPECTED SUNDAY AFTERNOON AS WARMER
TEMPERATURES AND LOW HUMIDITY COMBINES WITH WINDS GUSTING TO 25 MPH.

SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT AND MONDAY AS A
COLD FRONT MOVES THROUGH. THESE STORMS ARE NOT EXPECTED TO BE
SEVERE. THUNDERSTORMS WILL BE POSSIBLE AGAIN ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

OSTUNO

Nearby

Red Flag Warnings in Michigan, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.